MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MOSAIC MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION MOSAIC MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 310C29
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion: the analysis and investigation is in progress.A supplemental report will be submitted after completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that one of the sutures in the cinch mechanism of a 29mm mosaic mitral valve snapped.It was stated that when the valve with the handle screwed in place was passsed to the surgeon by the scrub nurse, the surgeon tried to cinch the device, but noticed the suture material was snapped and therefore, the valve could not cinch.A 27mm mosaic mitral valve was implanted instead as it was the closest available size.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic's quality laboratory, visual examination revealed that the valve holder was received detached from the valve.The valve holder appeared intact; no damages to the valve holder or rotor threads were noted.A model 7639 valve handle was rotated clockwise into the threaded opening of the holder until the handle could no longer be rotated; no anomalies were noted.The rotor was removed from the holder.The sutures around the rotor were curled suggestive of sutures wound during cinching of the valve.Under magnification, all three suture tips appeared jagged indicating the sutures were broken rather than cut.The break surface of these suture tips is consistent with historical events that indicate the valve holder was over-ratcheted.Upon assessing the valve, amber-colored discoloration was noted along the sewing ring adjacent to the surgeon flag.Under magnification, multiple, amber-colored spots were identified.The discoloration appears to be amino oleic acid (aoa) residuals.The fabric along the sewing ring where discoloration was observed was removed.Amber-colored aoa micelles were revealed on the underlying polyester felt.These observations are consistent with historical findings of micelles on the sewing cloth.Micelles are created by the interaction of residual glutaraldehyde with aoa which in turn results in the discoloration of the sewing ring.H3: device evaluated? updated h6: updated the codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MOSAIC MITRAL BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22026869
Report Number2025587-2025-03690
Device Sequence Number17951414
Product Code DYE
UDI-Device Identifier00643169594852
UDI-Public(01)00643169594852(17)290319(21)J015399
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310C29
Device Catalogue Number310C29
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown